Hail, Rogers
- When
- April 9, 3:25 PM CST
- Where
- Rogers County, 1.18 mi W of Talala
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.529, -95.701
Severe thunderstorms developed into eastern Oklahoma during the afternoon of the 9th, ahead of a cold front that was moving into the area. The strongest thunderstorms produced hail up to golf ball size and damaging wind gusts through the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorms developed into eastern Oklahoma during the afternoon of the 9th, ahead of a cold front that was moving into the area. The strongest thunderstorms produced hail up to golf ball size and damaging wind gusts through the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 9, 1:39 PM CST, 1 hour 46 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 239 PM CDT Fri Apr 9 2021 .DISCUSSION... Main focus for this forecast will be on the potential for severe weather through this afternoon and evening. Some ongoing convection across parts of northwest Arkansas associated with a lead impulse could pose a limited hail threat for the next hour or so, however a more robust and widespread severe threat is likely to develop in the 21z-03z time frame. Most recent surface analysis shows a cold front moving fairly quick across far northwest Oklahoma, with a pre-frontal sfc boundary extending along and near I-44 in northeast OK to west of the OKC area, where an apparent wave was present along the boundary. The quality of low level moisture return north has been inhibited somewhat by ongoing elevated convection across eastern/central TX, nonetheless low-mid 60s dew points are present near the Red R. in SE/SC OK. CAM solutions remain consistent with development of scattered cells along the front by around 20-21z across northeast OK, growing quickly into a more linear mode as they move east- southeast. The initial cells will pose a large hail threat which trends more toward damaging wind through the evening. The line of storms should then accelerate and sweep southeast of the area by midnight. The tornado threat is likely to be more confined to initial more discrete development, however it appears sufficient low level shear will exist this evening for potential QLCS type tornadoes. Gusty northwest winds will arrive behind the front this evening and will continue through Saturday. Wrap around low clouds with a few lingering showers possible across far northeast areas. Temperatures will remain relatively cool Saturday, but rebound quickly Sunday. Fire weather will be of some concern during this time in areas that miss out on the heaviest rain tonight, though critical weather conditions are not anticipated. A prolonged stretch of cooler than normal weather looks likely next week with a cool Canadian airmass arriving Monday and remaining in place for several days. A more zonal flow aloft will develop with several impulses traversing east, resulting in periodic rain chances. The NBM solution was generally followed with mostly low rain chances, with signal for a possible uptick Tuesday night/Wednesday. && .PRELIMINARY POINT TEMPS/POPS... TUL 45 65 45 79 / 70 0 0 0 FSM 48 64 44 80 / 90 0 0 0 MLC 45 67 45 80 / 90 0 0 0 BVO 43 65 42 77 / 60 0 0 0 FYV 44 59 41 75 / 90 10 0 0 BYV 47 57 44 75 / 90 20 0 0 MKO 45 64 44 78 / 90 0 0 0 MIO 45 61 42 75 / 90 20 0 0 F10 44 66 44 80 / 80 0 0 0 HHW 47 68 45 79 / 80 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14
Hazardous Weather Outlook National Weather Service Tulsa OK 122 PM CDT Fri Apr 9 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 122 PM CDT Fri Apr 9 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Elevated. AREA... Eastern Oklahoma and Northwest Arkansas. ONSET...After 3 pm. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Mainly Northeast Oklahoma. ONSET...Late Afternoon. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Late Afternoon. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Early Evening. FIRE WEATHER DANGER. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms are occurring across parts of far eastern Oklahoma and northwest Arkansas early this afternoon. These storms will have a limited risk of severe hail through mid afternoon as they continue moving northeast. Conditions will become increasingly supportive of severe weather after about 3 pm, especially across northeast Oklahoma initially. A cold front will move into northeast Oklahoma late this afternoon and focus storm development. Storms will likely quickly become severe with large hail and damaging wind potential. Initial storms ahead of the cold front may pose a risk of tornadoes, otherwise storm coverage will steadily increase along the advancing front with damaging winds becoming the predominant hazard. Farther south across southeast Oklahoma, uncertainty exists on whether storms can develop prior to the cold frontal passage. Should storms develop ahead of the front, the potential for all severe weather hazards will exist including tornadoes. Storms ongoing along the advancing front will also sweep across this region with a continued risk of severe weather. Severe weather potential will extend through western Arkansas this evening, primarily associated with the line of storms along the cold front. Damaging winds will be the most likely hazard by this evening, with isolated large hail and QLCS type tornadoes also possible. Storms will exit western Arkansas by midnight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Very High Fire Weather Potential...High Wind Potential. SUNDAY...Very High Fire Weather Potential. MONDAY...Thunderstorm Potential...Very High Fire Weather Potential. TUESDAY through THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Gusty north winds will continue on Saturday which will raise fire weather concerns for locations which receive little to no rainfall today. The next chance for showers and isolated thunderstorms returns by early next week. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
111 PM CDT Fri Apr 9 2021
ARZ020-091845-
Franklin AR-
111 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN COUNTY
UNTIL 145 PM CDT...
At 111 PM CDT, a strong thunderstorm was located 5 miles southwest of
Denning, moving northeast at 45 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Ozark... Altus...
Denning... Wiederkehr Village...
Caulksville... Etna...
Peter Pender... Alix...
Meg... Cecil...
This includes Interstate 40 in Arkansas between mile markers 37 and
42.
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3532 9392 3541 9399 3558 9371
TIME...MOT...LOC 1811Z 244DEG 41KT 3537 9382Special Weather Statement
National Weather Service Tulsa OK
141 PM CDT Fri Apr 9 2021
ARZ020-091900-
Franklin AR-
141 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FRANKLIN COUNTY
UNTIL 200 PM CDT...
At 141 PM CDT, a strong thunderstorm was located near Wiederkehr
Village, moving northeast at 45 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Ozark... Altus...
Denning... Wiederkehr Village...
Alix...
This includes Interstate 40 in Arkansas between mile markers 36 and
42.
LAT...LON 3538 9371 3537 9372 3537 9376 3555 9384
3564 9370
TIME...MOT...LOC 1841Z 239DEG 37KT 3549 9373Special Weather Statement
National Weather Service Tulsa OK
224 PM CDT Fri Apr 9 2021
ARZ001-002-011-092000-
Carroll AR-Madison AR-Benton AR-
224 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON...NORTHERN
MADISON AND CARROLL COUNTIES UNTIL 300 PM CDT...
At 222 PM CDT, a cluster of strong thunderstorms was located
from Clifty to Metalton to Osage, moving north at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Berryville... Eureka Springs...
Green Forest... Garfield...
Beaver... Carrollton...
Rudd... Forum...
Hobbs State Park... Clifty...
War Eagle... Osage...
Urbanette... Rule...
Grandview... Gateway...
Dryfork... Beaver Lake...
Metalton... Connor...
LAT...LON 3612 9348 3613 9351 3620 9390 3624 9389
3624 9398 3649 9395 3649 9330 3612 9330
TIME...MOT...LOC 1922Z 192DEG 26KT 3624 9381Special Weather Statement National Weather Service Tulsa OK 308 PM CDT Fri Apr 9 2021 OKZ058-063-092045- Delaware OK-Ottawa OK- 308 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DELAWARE AND SOUTHWESTERN OTTAWA COUNTIES UNTIL 345 PM CDT... At 308 PM CDT, a strong thunderstorm was located 3 miles east of Afton, moving north at 25 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Miami... Grove... Fairland... Afton... Bernice... Narcissa... Bernice State Park... Ottawa... This includes Interstate 44 between mile markers 294 and 307. LAT...LON 3661 9478 3661 9500 3684 9500 3687 9476 TIME...MOT...LOC 2008Z 179DEG 22KT 3669 9490
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL CLIFTY 36.24N 93.80W
04/09/2021 M0.75 INCH MADISON AR PUBLIC
SOCIAL MEDIA REPORT.
&&Special Weather Statement
National Weather Service Tulsa OK
353 PM CDT Fri Apr 9 2021
OKZ058-092115-
Ottawa OK-
353 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OTTAWA COUNTY UNTIL 415
PM CDT...
At 353 PM CDT, strong thunderstorms were located along a line
extending from 6 miles south of Galena to 3 miles northwest of Miami.
Movement was northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Miami... Baxter Springs...
Commerce... Quapaw...
Treece... Picher...
Ottawa... Peoria...
Cardin...
This includes Interstate 44 between mile markers 307 and 324.
LAT...LON 3700 9462 3686 9462 3684 9500 3694 9500
3695 9499 3696 9502 3700 9501
TIME...MOT...LOC 2053Z 210DEG 23KT 3698 9463 3690 9493The Tulsa radar (KINX), 41 km away, was scanning. The volume nearest the first event began at 21:26 UTC.
11 hail, 2 thunderstorm wind. Local standard time, as filed.
Golf ball size hail damaged vehicles and homes.
Golf ball size hail damaged vehicles and homes.
Golf ball size hail damaged vehicles and homes.
Strong thunderstorm wind blew down several trees and power lines onto roads.
Strong thunderstorm wind snapped large tree limbs and blew down power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, April 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 949883, 949906, 949908, 949909, 949907, 949911, 949916, 949917, 949919, 949918, 949920, 949921, 949923.